Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Having slight bleeding and swollen labia after vigorous intercourse. Should I be worried?

User rating for this question
Very Good
Answered by
Practicing since : 2004
Answered : 816 Questions
I ahave been having slight bleeding and now labial swelling after vigorous intercourse. I am 62, we were starting slow, (new at this again, sort of, and think we got too vigorous This was Friday afternoon, I was not drinking or anything, I didn't get enough sleep and was up at 5:00 a.m. to go out, then went to gocery store on disabled van at 11:30, but back pain and shakiness (probably faitgue and anxiety, had to sit down, felt panicky and got ride home.) I'm talking about symptoms on Saturday and still sore
Posted Fri, 29 Nov 2013 in Women Sexual Problems
Answered by Dr. Monika Choudhary 13 days later
Brief Answer: local estrogen cream Premarin is advisable Detailed Answer: Hi XXXXXXX At your age the mucosal lining of the vagina is very fragile due to senile atrophy, resuming sexual activity after long quiescence put you at more risk of local abrasions and bruises especially when you have participated in vigorous buffeting. Ideally you should have used local estrogen gel application for few weeks to strengthen the vaginal mucosa by hormonal support. But for your current problem if there is no bleeding, no discharge and no fever then you just wait 4-5 days for the swelling and pain to come down. However I would urge you to consult a gynecologist if any of the aforementioned symptoms are associated. Use of estrogen cream can be started right now, it will hasten the rate of recovery also. Hope this helps. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor